MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202530
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Pain (1994); Seroma (2069); Drug Resistant Bacterial Infection (4553)
Date of Event 05/31/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by attorney: (b)(6) 2008 - patient was diagnosed with large incarcerated ventral hernias and underwent open repair with the implant of two sepramesh ip meshes (device #1, device #2).Per operative notes, " several small defects and a large defect was encountered.A piece of (sepramesh ¿ device #2) mesh was sewn to another piece of (sepramesh ¿ device #1) mesh using sutures.The mesh was tacked using multiple spiral tacks." (b)(6) 2008 - patient was diagnosed with incisional site wound dehiscence.(b)(6) 2008 - patient was diagnosed with large ventral hernia with chronic abdominal wound and underwent incision and debridement of abdominal wall with placement of vacuum assisted closure.Per operative note, ¿there was no mesh exposed¿.(b)(6) 2009 - patient was diagnosed with enterocutaneous fistula with infected abdominal wall mesh and underwent open repair for the removal of infected mesh.Per operative notes, "the mesh was separated from the underlying bowel, and enterocutaneous fistula, which was adherent to the overlying mesh, which appeared to have eroded into the bowel.The spillage of bowel contents were controlled by clamps.The mesh was separated and able to be remove all of the mesh.A synthetic mesh was placed to repair the hernia." 09-apr-2010 to 19-nov-2015- patient visited to hospital for abdominal pain.(b)(6) 2015 - patient was diagnosed with recurrent incarcerated incisional hernia and underwent open repair with the implant of ventralex st (device#3) and phasix st (device#4) meshes.Per operative notes, " the posterior fascia in the left side was quite weak, and bowel was herniating through the posterior fascia, which was reinforced with a piece of ventralex st large size umbilical hernia plug (device#3) and sutured.Placed a phasix st (device#4) with the coated side facing the posterior sheath and secured with absorbable tacks.¿ (b)(6) 2016 to (b)(6) 2016 - patient visited to hospital for abdominal pain, abscess, infection and placed several drains.(b)(6) 2016 - patient was diagnosed with chronic infection and underwent open repair for the removal of ventralex st (device#3) and phasix st (device#4) meshes.Per operative notes, "there was a chronic seroma cavity with some fibrinous debris and presence of the previously placed phasix st mesh.Once the cavity was fully defined, the mesh was removed.However, there was a large piece of mesh that was still present and came out as a sheet and there some additional pieces of mesh that had partially broken down and was pulled out and the fibrinous debris was carefully debrided.¿ 29-jun-2016 to 10-jun-2018 - patient visited hospital for the abdominal pain.Attorney alleges that the patient had abscess, adhesions, bowel/intestinal perforation, emotional injuries, fistula, infection, hernia recurrence, seroma and incision and debridement of abdominal wall with placement of vacuum procedure on (b)(6) 2008 and in 2016.
 
Additional Manufacturer Narrative
Based on the available information, no conclusion can be made.Per medical record provided, about 5 months post implant of ventralex st and phasix st (device#3 and device#4), patient was diagnosed with pain, abdominal wall fluid collection, abscess, chronic seroma, drug resistant bacterial infection and underwent the explant of both the meshes.The instructions-for-use supplied with the device lists seroma and pain as possible complications.In regard to the infection, the warning section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.Unresolved infection may require removal of the mesh." this emdr was submitted to represent the phasix st mesh (device#4).An additional emdr was submitted to represent the two sepramesh ip meshes (device#1 and device#2) and supplemental emdr for ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key17258823
Report Number1213643-2023-092639
Device Sequence Number12740595
Product Code OWT
UDI-Device Identifier00801741095375
UDI-Public(01)00801741095375
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Catalogue Number1202530
Device Lot NumberHUZG1885
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight95 KG